Accessibility navigation


A Bayesian approach to disease gene location using allelic association

Denham, M. C. and Whittaker, J. C. (2003) A Bayesian approach to disease gene location using allelic association. Biostatistics, 4 (3). pp. 399-409. ISSN 1465-4644

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

Abstract/Summary

A Bayesian approach to analysing data from family-based association studies is developed. This permits direct assessment of the range of possible values of model parameters, such as the recombination frequency and allelic associations, in the light of the data. In addition, sophisticated comparisons of different models may be handled easily, even when such models are not nested. The methodology is developed in such a way as to allow separate inferences to be made about linkage and association by including theta, the recombination fraction between the marker and disease susceptibility locus under study, explicitly in the model. The method is illustrated by application to a previously published data set. The data analysis raises some interesting issues, notably with regard to the weight of evidence necessary to convince us of linkage between a candidate locus and disease.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Life Sciences > School of Biological Sciences
ID Code:10717
Uncontrolled Keywords:allelic association, Markov chain Monte Carlo, Bayesian model choice, TRANSMISSION/DISEQUILIBRIUM TEST, LINKAGE DISEQUILIBRIUM, TESTS

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation